# SDR 99ZZZX583

- Difficulty date: January 15, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N637DT
- Make and model: Cessna 421C
- Aircraft serial: 421C0508
- Engine: Cont GTSIO520N
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rod
- Condition: Failed
- Location: Cylinder
- Part time: 4,060 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE STARTED EXTREME VIBRATION CLIMBING THROUGH 13,000 FEET.  OIL LEAK OBSERVED COMING FROM LOUVERS.  ENGINE WAS SHUT DOWN AND PROPELLER FEATHERED.  INSPECTION REVEALED 2 HOLES IN CASE HALVES ABOVE NR 1 AND NR 2 CYLINDERS.  NR 1 CYLINDER ROD BROKEN.  SEVERAL INTERNAL PIECES LAYING IN BAFFELING.  RT MAGNETO DESTROYED DUE TO FOREIGN OBJECT IMPACT.
